MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 60P040
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Discomfort (2330); Insufficient Information (4580)
Date of Event 04/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event; d4: lot number, expiration date and h4: device manufacture date is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported by a patient that a bivona non-flextend tracheostomy tube was faulty.The patient reported feeling like "something was stuck in his throat".The parent and nurse reported that tears were observed upon manipulating the tube without the introducer.No adverse effects reported.
 
Additional Manufacturer Narrative
Other, other text: b3 and b5, updated.
 
Event or Problem Description
Additional information received via email.The exact date is not clear, but it was the weekend of the (b)(6) 2023 and was while in situ with the patient.The patient reported "feeling as if something was stuck in his throat while the trache tube was in situ".
 
Additional Manufacturer Narrative
Email is: regulatory.Responses@icumed.Com.One device sample was received in used condition without the original packaging.Per visual inspection, the samples showed tears along the length of the tube.The complaint was confirmed.Based on the analysis performed this type of condition can be generated during the handling of the product in the intubation process or the use of non-recommended lubricants or cleaning solutions, the root cause was attributed to the supplier and could not be associated to the manufacturing process since the reported failure could not be reproduced using the assembly process tools.A device history record (dhr) review could not be performed as the lot number was unknown.No corrective actions were taken since the investigation did not reveal that the defect was caused during the manufacturing process.

Brand Name
BIVONA TRACHEOSTOMY TUBE, NEONATAL/PEDIATRIC
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17004682
Report Number3012307300-2023-05668
Device Sequence Number6286650
Product Code JOH
UDI-Device Identifier15021312005752
UDI-Public15021312005752
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60P040
Device Catalogue Number60P040
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Supplement Date Received by Manufacturer07/14/2023
01/23/2024
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date07/21/2023
02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown